A Rare Case of Acute Cyanide Poisoning from Cyanmethemoglobin Reagent Ingestion
Jump To References Section
Keywords:Acute Poisoning, Cyanides, Drabkin's Reagent, Cytochrome Oxidase.
AbstractAcute poisoning from cyanides frequently gives rise to lethal toxicity and rapid death. Although many cases of acute cyanide poisoning resulting from inhalation of hydrogen cyanide and ingestion of inorganic cyanide salts have been reported, acute poisoning resulting from ingestion of cyanmethemoglobin reagent (also called Drabkin's reagent, contains potassium cyanide) has most probably not been reported so far. Here we report a rare case of acute cyanide poisoning in a 30-year-old female laboratory technician resulting from deliberate ingestion of commercially available, ready to use liquid cyanmethemoglobin reagent used for colorimetric determination of hemoglobin in blood. She made an uneventful recovery with treatment.
Download data is not yet available.
How to Cite
Vinod, K. V., Anupriya, K., & Vivekanandan, M. (2016). A Rare Case of Acute Cyanide Poisoning from Cyanmethemoglobin Reagent Ingestion. Toxicology International, 23(3), 285–287. Retrieved from https://www.informaticsjournals.com/index.php/toxi/article/view/20380